BC and side effects -lo loestrin fe

posted 2 years ago in Wellness
Post # 2
Member
4817 posts
Honey bee
  • Wedding: September 2013

I was on it for 10 years with pretty much no side effects. I’ve been off it for 2 months and feel about the same. I took it continuously (3 packs with no placebo pills) and didn’t get my period, but I switched to one pack at a time and still didn’t get my period, and now off the pill I still haven’t gotten my period. I don’t think this has to do will the pill.

Post # 3
Member
636 posts
Busy bee
  • Wedding: September 2015

I was on lo loestrin for about 6 months. I had been on a higher dose of hormone for a few years before so my body didnt respond well to it. I had spotting pretty much the entire time I was on it, and I was pretty moody. But my doctor spoke very highly of it, especially if you havent been on any birth control before, I think starting on a low dose hormone would work very well for you. 

And you have to remember each person will respond differently to different birth controls, I think Lo loestrin is a good place to start, but if it isnt working for you or its giving you headaches, or it isnt helping with cramps.. just talk to your doctor and they will try a different bc hormone, untill you find one that works perfectly for you. 

I have finally found a bc that is perfect for me. I am on beyaz now, which is a higher dose that my body needs. So you may need to try a few out untill you find the right one. 

Post # 4
Member
1025 posts
Bumble bee

I also have occasional migraines with aura and was lucky enough to find a doctor who would prescribe lo loestrine fe for me despite this. I’m sure you’re aware that those of us with this type of migraine are supposedly at a slightly higher risk for stroke/blood clot which estrogen also raises any womamn’s risk for. I have had very few side effects with it and have been on it for a year and a half. That being said, I switched from a progesterone only pill that was causing me to have two, week long periods per month. My first month on this pill I did feel the emotional effects of the estrogen but I’m usually very stable and only noticed this effect for a week or two along with slightly tender breasts and a constant desire to snack. From there everything evened out and I felt normal. when it came to the estrogen only/placebo/iron pills my body wasn’t used to the lack of progesterone (id been on progesterone only for about 3 years and took it religiously so my levels of this hormone rarely varried) so I did get a slight headache on those days and would have a light period on those days along with a full 7 day crampy period when I started the second week of the new pack. After about two months I started taking it continuously for 3 months at a time and now take 4 of the white estrogen only pills every third pack to trigger a period for my peace of mind and have experienced continuously lighter and shorter periods ever since and have even skipped a couple completely which could be worrisome if you are not a perfect user or super worried about becoming pregnant.

I do take it religiously every day and have recently discovered when I traveled internationally and my times got messed up that missing by more than an hour does mess up my schedule for the month and I have had random spotting for the first time but I do expect this to even out in the next couple weeks.

its also worth noting that I’ve noticed I get migraines even less often than I used to but mine are either triggered by bright sunlight or extreme stress so this may be different for you.

I do love this pill now that I’ve found out what works for me and I hope this is helpful for you, I had the hardest time finding reviews when I first started it!

Post # 5
Member
519 posts
Busy bee
  • Wedding: May 2012

You need to talk to your doctor. Migraines with aura are a contraindication for taking estrogen-containing OCPs. Lo loestrin Fe (or any OCPs) may not be an option for you. 

Post # 6
Member
1532 posts
Bumble bee
  • Wedding: August 2013

Loestrin Fe was the first pill I ever started on in college. I was a wreck! And had no idea that switching pills would make a difference. Thankfully I switched doctors and found one that listened to me.

I spotted like all the time and then I would have no period on the placebo week. And I was bloated all the time.

After four months of that nonsense, the new doctor put me on an old fashioned type pill and my body runs like clockwork. 🙂

Everyone is so different! I’ve heard people with the exact opposite story from me – that the Lo pill saved them from the horrible symptoms they were getting on some other pills

Post # 8
Member
2207 posts
Buzzing bee
  • Wedding: June 2014

BeeG35:  i also used to have migraines with aura, and i haven’t had any issues with lo loestrin FE. i’ve been on a couple different kind of BC (all combined hormonal pills) and none of my doctors have been concerned (except for when i was in between insurance and had to go to planned parenthood to get a prescription renewed, and they would not prescribe me anything with estrogen in it). lo loestrin FE has been my favorite out of all of the pills i’ve been on- spotting has been way less than any other pills.

Post # 9
Member
67 posts
Worker bee
  • Wedding: May 2015

I was on Loeastin FE for 5 years, I did switch off of it for a 4 month period to get something generic but it made me feel crazy so I went back.

I rarely had a period, when I did it was light and last 3-4 days. I suffer from frequent migranes and it actually reduced teh number of migranes I had.

It really is the only one that I didn’t mind taking, after I got used to not havings a period ( I would take random preggo tests to make sure )

Post # 10
Member
15 posts
Newbee
  • Wedding: June 2015

I don’t suffer from migranes, so I can’t attest to that, but I used to have debilitating cramping during my period. I’ve been on it for about 2 and a half years now and immediately I felt the cramping go away. I haven’t suffered any side effects, my periods are 2 days long and lighter and cramp-free 🙂  I will agree with PP, I studied abroad one summer in Italy (from the US) and forgot to account for the time change, and spotted through the rest of that pack (luckily I was halfway through). For me, the rare times I have been a couple of hours late has been fine, but since it is such low dosage you really need to be on top of it. Good luck to you!

Post # 11
Member
105 posts
Blushing bee

My doctor started me on Lo Loestrin FE in April of this year after the BC I was on was discontinued (Loestrin FE). I LOVED regular Loestrin FE. However, I found that with Lo Loestrin FE, I was a lot moodier, no sex drive, and just felt drained all of the time. I’m no longer on the pill. 

 

Post # 12
Member
395 posts
Helper bee
  • Wedding: September 2014 - Sunset Hills Country Club

 

BeeG35:  I took that for 3 months and bled the entire time. I couldn’t take that. I have the nexplanon arm implant, and I love it! It’s Progestin Only, so you’re not loading down on lots of hormones. It’s not painful after the first couple of days, and it lasts 3 years. Each person is different, some maintain regular periods, some have them every few months, some don’t have any at all.

Post # 13
Member
2114 posts
Buzzing bee
  • Wedding: October 2015

I did not take lo loestrin, but I was on the BC pill for 5 months before developing a deep vein thrombosis that required a four day hospitalization. I don’t have any clotting disorders so it was purely the estrogen containing oral contraceptive. If you have anything in your medical history that would make more susceptible to these, I would urge you to discuss with your doctor non-estrogen options. 

Post # 14
Member
570 posts
Busy bee
  • Wedding: June 2016 - Charleston, SC

BeeG35:  I’ve never been on lo estrin, but I’m on Junel FE and I’ve been loving it. My periods are 2 days (ish), and really light. I cramp a little, but nothing bad at all and nothing compared to before I was on it. The only side effect I’ve had is a bit of nausea if I don’t eat before I take it! If lo estrin doesn’t work for you, consider Junel!

Post # 15
Member
4762 posts
Honey bee
  • Wedding: May 2016

I was on it for 4 years before they switched it up on me? I thought they stopped making it?….

I already had migraines before so that wasn’t a concern. I didn’t gain any weight or have hair loss. The first couple of days I started it, I thought I was dying. I was puking lime green bike and had horrible cramps. After that I never experienced anything else.

I also had really bad periods before and those 4 years I never really had one. I’d cramp occasionally but that was it.

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors